Carpio Rodríguez, Ana María and Duro, Gema (2009) Explosive behavior in spatially discrete reaction-diffusion systems. Discrete and Continuous Dynamical Systems. Series B. A Journal Bridging Mathematics and Sciences, 12 (4). pp. 693-711. ISSN 1531-3492
Restringido a Repository staff only hasta 2020.
Explosive instabilities in spatially discrete reaction-diffusion systems are studied. We identify classes of initial data developing singularities in finite time and obtain predictions of the blow-up times, whose accuracy is checked by comparison with numerical solutions. We present averaged and local blow-up estimates. Local blow-up results show that it is possible to have blow-up after blow-up. Conditions excluding or implying blow-up at space infinity are discussed.
|Uncontrolled Keywords:||Instability, blow-up, reaction-diffusion systems, spatial discreteness, nonlinear oscillators.|
|Subjects:||Sciences > Mathematics > Differential equations|
 N. V. Zmitrenko, S. P. Kurdyumov, A. P. Mikhailov and A. A. Samarskii, Localization of thermonuclear combustion in a plasma with electronic thermal conductivity, JETP Lett., 26 (1977), 469–472.
 J. D. Buckmaster and G. S. S. Ludford, “Lectures on Mathematical Combustion,” SIAM, PA 1983.
 A. Kapila, Reactive-diffusive system with Arrhenius kinetics: Dynamics of ignition, SIAM J. Appl. Math., 39 (1980), 21–36.
 D. Estep, S. Verduyn and R. Williams, Analysis of shear layers in a fluid with temperature-dependent viscosity, J. Comp. Phys., 173 (2001), 17–60.
 M. A. Herrero and J. J. L Vel´azquez, Chemotactic collapse of the Keller-Segel model, J. Math. Biol., 35 (1996), 177–194.
 Y. Giga and R. V. Kohn, Asymptotically self-similar blow-up of semilinear heat equations, Commun. Pur. Appl. Math, 38 (1985), 297–319.
 S. Kaplan, On the growth of solutions of quasilinear parabolic equations, Commum. Pure Appl. Math., 16 (1963), 305–330.
 J. M. Ball, Remarks on blow-up and nonexistence theorems for nonlinear evolution equations, Quart. J. Math., 28 (1977), 473–486.
 H. Levine, Some nonexistence and instability theorems for formally parabolic equations of the form Put = −Au + F(u), Arch. Rat. Mech. Anal., 51 (1973), 371–386.
 D. Estep, M. Lerson and R.Williams, Estimating the error of numerical solutions of nonlinear reaction-diffusion equations, Mem. Am. Math. Soc., 696 (2000), 1–109.
 C. J. Budd, W. Huang and R. D. Russel, Moving mesh methods for problems with blow-up, SIAM J. Sci. Comp., 17 (1996), 305–327.
 C. Bandle and H. Brunner, Blow up in diffusion equations: A survey, J. Comput. Appl. Math., 97 (1998), 3–22.
 C. T. Klein and B. Mayer, A model for pattern formation in gap-junction coupled cells, J. Theor. Biol., 186 (1997), 107–115.
 J. Dallon and H. Othmer, A discrete cell model with adaptative signaling for aggregation of Dictyostelium discoideum, Phil. Trans. Roy. Soc. London, 352 (1997), 391–418.
 P. L. Christiansen, O. Bang, S. Pagano and G. Vitello, The lifetime of coherent excitations in continuous and discrete models of Scheibe aggregates, Nanobiology, 1(1992), 229–237.
 R. Becker and W. Doring, The kinetic treatment of nuclear formation in supersaturated vapors, Ann. Phys, 104 (1935), 719–752.
 J. W. Cahn, Theory of crystal growth and interface motion in crystalline materials, Acta Metallurgica, 8 (1960), 554–562.
 L. L. Bonilla, Theory of nonlinear charge transport, wave propagation and self-oscillations in semiconductor superlattices, J. Phys. Condens. Matter, 14 (2002), R341–R381.
 T. Nakagawa, Blowing up of a finite difference solution to ut = uxx+u2, Appl. Math. Optim.,2 (1976), 337–350.
 Y. G. Chen, Asymptotic behaviour of blowing-up solutions for finite difference analogues of ut = uxx + u1+, J. Fac. Sci. Univ. Tokyo, Sect IA Math., 33 (1986), 541–575.
 L. M. Abia, J. C. L´opez-Marcos and J. Mart´ınez, On the blow-up time convergence of semidiscretizations of reaction-diffusion equations, Appl. Num. Math., 26 (1998), 399–414.
 W. Walter, “Differential and Integral Inequalities,” Springer-Verlag, Berlin, 1979.
 D. Hankerson and B. Zinner, Wavefronts for a cooperative tridiagonal system of differential equations, J. Dyn. Diff., 5 (1993), 359–373.
 J. P. Keener, Propagation and its failure in coupled systems of discrete excitable cells, SIAM J App. Math., 47 (1987), 556–572.
 T. M. Flett, “Differential Analysis,” Cambridge University Press, 1980.
 G. Fath, Propagation failure of traveling waves in a discrete bistable medium, Physica D, 116(1998), 176–190.
 M. Abramovich and I. A. Stegun, “Handbook of Mathematical Functions,” Dover, 1970.
 A. Carpio, Nonlinear stability of oscillatory wave fronts in chains of coupled oscillators, Phys. Rev. E, 69 (2004), 046601.
 Y. Giga and R. V. Kohn, Nondegeneracy of blow-up for semilinear heat equations, Comm. Pur. Appl. Math., 42 (1989), 845–884.
 Y. Giga and N. Umeda, On blow-up at space infinity for semilinear heat equations, J. Math. Annal. Appl., 316 (2006), 538–555.
|Deposited On:||19 Apr 2012 09:28|
|Last Modified:||06 Feb 2014 10:11|
Repository Staff Only: item control page